MAUDE Adverse Event Report: SYNTHES GMBH AIM-ARM RADIOLUC; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH AIM-ARM RADIOLUC; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.233.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that postoperatively, an aiming arm from the rfna set was broken.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
H3, h6: the photo investigation revealed both tabs of the latch were cracked, not broken.The device shows signs of normal use/wear and no evidence of hammer marks were observed, therefore, a potential cause cannot be established with the provided information.The semi-extended parapatellar approach surgical technique.Following relevant statements were found at page 18, 37 and 38 for mount of the aiming arm: confirm that the nail is securely connected to the insertion handle, especially after hammering, using the screwdriver.Mount the aiming arm to the insertion handle.Attach the aiming arm to the insertion handle, by sliding it into the hook at the distal part of the insertion handle and then rotating the latch towards the insertion handle for both parts to connect.Precaution: do not exert forces on the aiming arm, protection sleeve, drill sleeves and drill bits.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 03.233.006, aim-arm radioluc would have not contributed to the complained device issue.Based on the investigation findings, the potential cause was not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review
=
> part number: 03.233.006.Lot number: 74p5117.Manufacturing site: hägendorf.Release to warehouse date:09.Nov.2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the latch was cracked from one side near the pin.Although breakage was not identified, the reported condition can be confirmed.The device shows signs of normal use/wear and no evidence of hammer marks were observed, therefore, a potential cause cannot be established with the provided information.The semi-extended parapatellar approach surgical technique guide was reviewed.Following relevant statements were found at page 18, 37 and 38 for mount of the aiming arm: confirm that the nail is securely connected to the insertion handle, especially after hammering, using the screwdriver.Mount the aiming arm to the insertion handle.Attach the aiming arm to the insertion handle, by sliding it into the hook at the distal part of the insertion handle and then rotating the latch towards the insertion handle for both parts to connect.Precaution: do not exert forces on the aiming arm, protection sleeve, drill sleeves and drill bits.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the aim-arm radioluc would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.233.006.Lot number: 74p5117.Manufacturing site: hägendorf.Release to warehouse date: 09.Nov.2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h4.Corrected: g1.Device history review: part number: 03.233.006.Lot number: 74p5117.Manufacturing site: hägendorf.Release to warehouse date:09.Nov.2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Aming arm from rfna set is broken.See picture.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? no, did the patient require revision surgery or hardware removal? no, patient status/ outcome / consequences: no,.

Brand Name
AIM-ARM RADIOLUC
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21364112
Report Number8030965-2025-01550
Device Sequence Number8434744
Product Code HSB
UDI-Device Identifier07612334210531
UDI-Public07612334210531
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.006
Device Lot Number74P5117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/10/2025
03/13/2025
03/14/2025
05/01/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/12/2025
03/14/2025
03/17/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown